Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Off Topic a little...not anymore :)

  1. #1
    Senior Member
    Join Date
    Mar 2010
    Location
    Minneapolis, MN
    Posts
    1,622
    Country: United States

    Default Off Topic a little...not anymore :)

    I was diagnosed with Rosacea a week ago and its been hard. I have the redness/pinkness, burning (comes and goes) and tiny red lines. No pimples, etc yet. I also seem to be sensitive to lights and my computer screen. The tiny red lines however aren't always where my Rosacea is located. Mornings I am normal, during the day I am pinkish/reddish all over my face and neck with some burning/warming. Evenings I am usually pretty good with some redness. When I am 'normal' , meaning face is pretty white, I can get red on my forehead (middle 2/3rds), nose, part of upper cheek and chin if I laugh or cry or get mad, etc.

    i was originally diagnosed by my 1st dermatologist as having dermititis as I was red and burning. IT all started at the time I was having my basement and kitchen remodeled. So lots of dust, chemicals, tiles being ripped up, etc. I was put on Prednisone (30mg for 4 days, 20mg for 4 days and 10mg for 4 days) and told to put Cortaid on my face. Well the Prednisone didnt work and Im not sure he gave me a stong enough dosage. Also, I have read that using the Cortaids of the world is horrible for your face. Well I used it for 4-5 weeks like it was my face lotion. I put it all over my face and neck. I stopped using the Cortain on March 2nd. When I went back to tell him the Presdinone didnt work and that i was getting these tiny red lines everywhere he told me he couldnt help me anymore. He said it was due to sun damaged skin and that something irritated it/dried it out and thus my red/burning face and tiny red lines. He said the burning would go away in a few months and the redness would get better but probably not go entirely back to my base color. I was like are you kidding me?

    Questions: Can 4-5 weeks of using Cortaid cause my skin to worsen and cause the tiny red lines on my face, forehead and chin? My dermatologist didnt think that was enought time to make it worse. Im not so sure.

    If the Cortaid did make my skin worse, how long until I would see an improvement? I have read up to a few months.

    To Continue....I went to see a 2nd dermatologist and she said after a few minutes I had Rosacea from the symptoms I was telling her. She thinks it is Subtype 1. She didnt think it was what the 1st dermatologist said it was. I do believe I have Rosacea due to my symptoms but still wonder if the Cortaid really screwed up my skin. It seems thinner and I am getting a lot of lines on my face. The 2nd dermatologist has me on oral and topical antibiotics and I started taking them a week ago.

    Any thoughts on this would be greatly appreciated. I have enjoyed reading all the posts and threads. Also, anyone with subtype 1 rosacea? DId you see any improvement from the antibiotics? If so, how long did it take? Anything you would recommend /suggest I look into?

    Sorry more questions... :-) I am interested in SIBO. Stomach issues run in my family. I am curious if anyone of the people treated for SIBO had subtype 1 rosacea and did the redness go away after they were treated for SIBO? I am thinking of getting tested. I am getting tested for auto-immune (Anti Nuclear Antibody test) and Sed Test for inflammation.

    And my last question.. i promise! :-) I have read Rosacea can go into remission for years. Is this true? Has anyone experience this?

    Sorry for the long post but I look forward to hearing back from everyone!

    THANK YOU!
    Doug

  2. #2
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi Doug
    Welcome to the RF!

    I moved your post from that thread in research and current affairs as it will get lost there.

    I am so sorry about your diagnosis but there is much you can do so don't despair. Take your time navigating around here as there is a lot of info and don't let it overwhelm you. One day at a time.

    I can't say if 1 week of applying Cortaid could be responsible for your symptoms but the best thing for your face now is time and patience and gentle care. Also make sure you wear sunblock when outside.

    Check out this link when you have a chance as it gives a helpful overview.
    http://www.rosacea-research.org/wiki...itle=Main_Page

    Do a search re SIBO as we have lots of info on that topic as well.
    Here's one to get you started:
    http://www.rosaceagroup.org/The_Rosa...highlight=sibo

    As far as remission there are different thoughts on this. I certainly hope that is possible but I just don't know.

    Best wishes,
    Melissa

  3. #3
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default ps

    Also check out the honey thread as well as this:
    http://www.rosaceagroup.org/The_Rosa...ad.php?t=20789

  4. #4
    Senior Member
    Join Date
    Mar 2010
    Location
    Minneapolis, MN
    Posts
    1,622
    Country: United States

    Default Thanks!

    Thanks Melissa! I just have to be patient. Im only into week 1 of treatment with oral and topical antibiotics! Hopefully, that will do a lot for me. I also just did a Nuclear Antibody test and Sed Test. I will get results next week. Also, have you ever been tested for SIBO?

    Thanks again and I love New York! :-)
    Doug

  5. #5
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi Doug,
    Yes, be patient as it can take a bit of time.
    Good luck with your test results.

    Best,
    Melissa

    ps I was never tested for SIBO.

  6. #6
    Senior Member
    Join Date
    Mar 2010
    Location
    Minneapolis, MN
    Posts
    1,622
    Country: United States

    Default Thanks..

    Thanks Melissa! Do you think you will get tested for SIBO? I think I will but not for a month or so. I figure why not.

    Also, I believe you have mentioned that you get burning as do I.. Can you describe your burning, where you feel the burn, etc.

    Thanks again!
    Doug

  7. #7
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    I haven't been planning to any time soon.

    My face burns whenever I flush. It feels like my face is on fire if that makes any sense. VBeam and red light have been helpful in increasing my threshold for flushing/burning but it still burns whenever I do flush. My cheeks and nose are affected when I flush and are where the burning occurs. If I have a bad flush my whole face flushes and burns. Luckily that is not very often.

  8. #8
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default Hey Doug you may find this interesting


  9. #9
    Senior Member
    Join Date
    Mar 2010
    Location
    Minneapolis, MN
    Posts
    1,622
    Country: United States

    Default Thanks Again Melissa!

    Thank you! When I first starting reading the posts on this site about SIBO, the digestive track, etc I thought what hog wash! But the more I have researched it I am becoming a believer myself. 70% of our immune system is in our digestive track so it makes a lot of sense. If our digestive track is not right then our immune system is not right which can lead to all kinds of problems. Are you taking anything for your digestive track?

    Besides a test for SIBO, are there any other tests for your digestive track to see if everything is all good? I think Dr's should start testing your digestive track yearly to go along with a physical!
    Doug

  10. #10
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hey Doug,
    I agree with you and I tried to get my dermatologist give me a treatment with rifaximin as directed here. However we got onto another topic and I forgot to pursue this with him. Thanks for reminding me about this. I am not sure if I am remembering this correctly so forgive me if I am wrong but it may be difficult to get accurate results from the SIBO test so I think that treating with rifaximin is perfectly safe and saves you the trouble of taking the test and getting a false neg or pos. But I could be totally wrong on this...

Similar Threads

  1. I can't take it anymore
    By RedMaple in forum Diet, lifestyle and relationships
    Replies: 25
    Last Post: 9th April 2012, 01:53 AM
  2. I can't take this anymore, someone please help
    By Hidden_monster in forum Diet, lifestyle and relationships
    Replies: 23
    Last Post: 27th July 2010, 11:35 PM
  3. Can't tan in face anymore.. Why?
    By Adamklang in forum Similar and co-existing conditions
    Replies: 15
    Last Post: 12th August 2009, 04:55 PM
  4. Can I never get anymore sun?
    By Winston08 in forum General rosacea questions
    Replies: 1
    Last Post: 14th December 2007, 07:46 AM
  5. cant stand it anymore
    By cheesy in forum General rosacea questions
    Replies: 1
    Last Post: 28th August 2006, 05:53 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •